Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 180, NWS Indianapolis, IN

May 15, 2008Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at May 15, 2008, 10:14 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
May 15, 2008, 10:14 AM EDT (14:14 UTC)
Expired
May 20, 2008, 2:10 PM EDT
In force
5 days
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Montezuma (MTZI3).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
24 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 15, 6:20 AM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 15, 6:20 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 AM EDT THU MAY 15 2008

.AVIATION...DISCUSSION FOR 12Z TAFS.

TRICKY FCST THIS AM AS LOW CLOUDS BUILD INTO THE REGION FROM THE NE
WHILE MID CLD STREAMS OVERHEAD OUT OF IL. LOW CLOUDS WILL PRODUCE
MVFR CIGS/VIS CONDS THIS AM WITH SOME POTENTIAL FOR BRIEF IFR CIGS
AT BMG AND PERHAPS IND. FOR THE MOST PART...EXPECT MVFR CIGS/VIS
CONDS TODAY AS ANOTHER STORM SYSTEM TRACKS ACROSS TN/KY. SOME LIGHT
PRECIP WILL MOVE INTO THE AREA BY 18Z MAINLY IMPACTING HUF/BMG. NOT
SURE HOW FAR NORTH ANY PRECIP WILL GET SO WILL NOT FCST PREVAILING
PRECIP AT IND. AFTER 15Z TODAY...CONDS AT LAF MAY BE VFR FOR THE
FCST PERIOD AS PRECIP AND LOWER CIGS STAY SOUTH OF LAF.

&&

.PREV DISCUSSION...

FORECAST FOCUS CONTINUES TO BE ON CHANCES FOR RAIN INTO THE WEEKEND.

AT 06Z THE FRONT THAT PASSED THROUGH THE FORECAST AREA /FA/ ON WED
REMAINS JUST S OF THE AREA. ALOFT...WINDS HAVE ALREADY RETURNED TO
THE SOUTH AS THE NEXT UPPER WAVE BEGINS ITS APPROACH TO THE AREA.
DRIER AIR IS WORKING INTO THE FA AT THE SFC ON N WINDS.
MEANWHILE...SHRA WERE ACROSS SERN MO AND MOVING N.

MODELS ARE IN DECENT AGREEMENT WITH THE MASS FIELDS. USED A BLEND.

DRIER AIR WILL CONTINUE TO WORK INTO THE FA AS WINDS REMAIN FM THE
NE. ISENTROPIC LIFT WILL GRADUALLY INCREASE DURING THE DAY AS UPPER
WAVE APPROACHES AND WILL EVENTUALLY PRODUCE RAIN. THE DRIER AIR AT
THE SFC WILL HELP INHIBIT PRECIP FROM REACHING THE GROUND AT FIRST.
ALSO WITH SFC SYSTEM TAKING A TRACK WELL TO THE S OF THE FA...THERE
WILL BE A SHARP CUTOFF TO THE RAIN ON THE NRN EDGE OF THE SYSTEM.
PUTTING ALL OF THIS TOGETHER HAS LEAD TO A FORECAST OF A GRADUAL
INCREASE IN POPS THRU THE DAY WITH HIGHEST POPS ACHIEVED AFT 21Z.
ALSO WITH THE SHARP CUTOFF EXPECTED...WENT CHANCE POPS FAR N TO
CATEGORICAL POPS FAR S. NRN FA MAY SEE SOME SUN THIS MORNING...BUT
THIS AREA IS ALSO STARTING OFF COOLER. SRN FA WILL HAVE TEMPS
LIMITED BY CLOUDS AND RAIN. MOS GUIDANCE NOT CAPTURING CURRENT COOL
TEMPS ACROSS NRN FA...AND MOS HAS BEEN RUNNING WARM RECENTLY. THUS
HAVE CUT MOS GUIDANCE HIGHS TODAY.

FORCING WILL CONTINUE THIS EVENING AS BOTH ISENTROPIC LIFT AND
FRONTOGENTICAL FORCING WORK TO PRODUCE RAIN...MAINLY ACROSS SERN
HALF OF FA. WENT LIKELY POPS THERE AND CHC ELSEWHERE. LOWERED POPS
AFT 06Z AS SYSTEM EXITS TO THE E. WENT WITH A BLEND OF MOS NUMBERS
FOR LOWS.

NAM KEEPS PRECIP ACROSS FAR SERN FA ON FRI BUT GFS/ECMWF/NGM DO NOT.
DO NOT SEE ENOUGH FORCING TO WARRANT POPS SO KEPT FRI DRY. FRI NIGHT
ANOTHER FRONT WILL BEGIN ITS APPROACH TO THE AREA AS NW FLOW
CONTINUES ALOFT. WENT LOW CHANCE POPS FAR NRN FA AFT 06Z DUE TO
PROXIMITY OF FRONT. THIS FRONT WILL MOVE THRU ON SATURDAY BRINGING
ANOTHER CHANCE FOR SHOWERS. LATEST MODELS ARE SHOWING A DECENT
WARMUP AHEAD OF THE FRONT BUT AGAIN MODELS HAVE BEEN OVERDOING IT.
WILL CONTINUE WITH CONSERVATIVE FORECAST AND GO BELOW GUIDANCE FOR
HIGHS. ANOTHER SYSTEM MAY BRING MORE RAIN ON SUNDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...CO
PUBLIC...CS
Hazardous weather outlook, May 15, 5:09 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 AM EDT THU MAY 15 2008

INZ021-028>031-035>042-045>049-052-054>057-062>065-072-160915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-JENNINGS-
509 AM EDT THU MAY 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-053-060-061-067>071-160915-
VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-
509 AM EDT THU MAY 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
SOUTHERN CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF AREA RIVERS. PLEASE
SEE THE LATEST FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOWLAND FLOODING WILL PERSIST ALONG PORTIONS OF AREA RIVERS.

A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:40 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren3 days
May 15, 10:14 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren4 days
May 15, 10:14 AM EDTRiver Flood WarningINDKnox61 hr
May 15, 10:14 AM EDTRiver Flood WarningINDKnox4 days

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.